I don't know. I remember taking it as a mood stabilizer for a while (it didn't work in that capacity but then again that's an off label use). I didn't have any severe side effects of concern, some dizziness, fatigue, nervousness and some minor nausea, all of which might have gone away in time if I had stayed on it longer. The only part that was annoying was the fact (don't know if its that way for every use) for it to work it had to be taken four times a day which was hard to remember but could be solved by keeping a pill box and/or other reminder devices. I wouldn't say that medication has a heavy side effect profile that should concern you but you should speak to your doctor or pharmacist more about this.
Okay..thanks. After further research, it doesn't seems so bad...The bothering part was the "increased suicidal thoughts". I think what freaked me out was all the stuff it can be used for and it just seems so serious. I just hate medicine! But, hopefully it will make me feel better!
I know a ton of folks who take it for neuropathy and it seems to really help them. I have not heard to many complaints about negative side effects. It's either Neurontin or Lyrica theres not much choice..From what I have heard most folks like the Neurontin better. I have heard of weight gain with Lyrica....
I probably will be starting it too soon....
let us know how it goes....
Hi in the UK it is called Gabapentin. I was put on it for neuro pain, but it made me feel spaced out and freaky didnt like the feeling and also I had to take it in dose stages which confused me LOL (doesnt take much). After 3 weeks I could not tolerate it any longer it didnt seem to do anything either for me anyway.
However I know lots of people who have taken it with little side effects apart from putting on a lot of weight. (I kid you not).
If you want pain relief I suppose you have to try these things and see how they go.
Like i said loads of people take it with no problems. xx
The problem for me is that one of my symptoms already is the "spaced out " feeling!...so, I was thinking, Do I really want to take a drug that lists that as a side effect?? LOL I also have already gained a lot of weight rapidly (a symptom?? I have no idea), so it freaks me out to think that I might gain even more.
However, I am feeling pretty good since taking it, so we shall see...
I personally have not taken this drug but my father has. He was really spacey at first and a bit weak from it but as time goes on some of that has gone away and it clearly treats his neuropathy well. hope this helps some!
well, I'm already spacey, so it's either going to make me worse or not mean a thing!! LOL It's actually not helping much so she doubled the dose. But, now I'm just so darn exhausted and it's still not helping....so I'll probably talk with her about weaning me back off again. It's a bad idea to stop taking this stuff cold turkey.
I was put on gabapentin for nerve pain associated with the op I had. The first thing I noticed was extreme dizziness and slurred words. My daughter said I was acting very drunk .. LOL .. Then I noticed I could sit, somewhat comfortably, for the first time in 4 months. So, it did help me in the beginning. Then other things started, which I've attributed to it's use. Within a day of using it a floater developed in my left eye and a very painful tingling began all over my body. Maybe it wasn't the gaba that brought those things on but they started when I began to use it. After 6 months I eased myself off of it because I couldn't stand the constant drunken feeling and body tingles. (took 10 days to ease into the right dose and 3 weeks to back off)
Everyone reacts differently. Good luck.